Hail, Boone
- When
- June 3, 3:34 PM CST
- Where
- Boone County, 3.35 mi W of Hill Top
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.150, -93.280
High instability, a warm front, and an upper level low pressure system came together to create severe storms across northern and central Arkansas on the 3rd and 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
High instability, a warm front, and an upper level low pressure system came together to create severe storms across northern and central Arkansas on the 3rd and 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 3, 2:30 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SUN JUN 3 2012 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE REMAIN CHANCES OF CONVECTION EACH PERIOD...AND ANY THREAT OF STRONG TO SEVERE STORMS. MORNING CONVECTION DID MOVE EAST OUT OF THE CWA...AND WAS ASSOCIATED WITH AN MCV THAT MOVED ACROSS THE AREA. THIS AFTERNOON HAS BEEN A LULL FOR CONVECTION BEFORE THE NEXT MCV MOVES FROM OK AND TO THE EAST...OR SOME ISOLATED BUILDS UP DURING THE HEAT OF THE AFTERNOON. CLOUDS DID THIN THIS AFTERNOON AND SEEING GOOD DIFFERENT HEATING BEHIND THE WARM FRONT. THIS AFTERNOON SURFACE ANALYSIS HAS THE WARM FRONT EXTENDING FROM NW AR NEAR KFYV TO NEAR KCCA TO NEAR OF KMEM. TEMPS WERE IN THE UPPER 80S TO LOWER TO MID 90S WITH DEW POINT TEMPS AROUND 70 SOUTH OF THE FRONT...WHILE TEMPS IN THE 80S WITH DEW POINTS IN THE 60S NORTH OF THE FRONT. LAST HOUR HAVE SEEN SOME ISOLATED CONVECTION FORM NEAR KRUE. OF COURSE THE ATMOSPHERE REMAINS QUITE MOIST AND UNSTABLE SOUTH OF THE BOUNDARY. A SLIGHT RISK OF STRONG TO SEVERE STORMS IS POSSIBLE LATE THIS AFTERNOON TO EVENING MAINLY NEAR THE BOUNDARY ACROSS NORTHERN ARKANSAS. WILL INCLUDE SEVERE MENTION THROUGH AT LEAST 00Z FOR THIS REGION OF THE STATE WITH THE BEST POTENTIAL FOR SEVERE STORMS...WITH NEW TOR WATCH 345 IN EFFECT THROUGH 04Z. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT IN THE FIRST PERIOD WILL KEEP CHANCES OF CONVECTION IN THE FORECAST...WITH THE GREATEST THREAT OVER NORTH TO NORTH CENTRAL AR. SHORT RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH SHOWING AN MCV TO MOVE ACROSS AR LATER THIS EVENING AND INTO THE OVERNIGHT. WILL HAVE SLIGHT OVER CENTRAL TO SOUTH AR...WHILE CHANCE OVER NORTHERN AR THIS EVENING...THEN UP POPS A BIT MORE OVERNIGHT WITH THE EXPECTED BOUNDARY AND UPPER SHORT WAVE. CHANCES OF CONVECTION CONTINUE ON MONDAY AS THE MCV MOVES EAST AND THE BOUNDARY STALLS OVER NORTHERN TO NORTH CENTRAL AR. MODELS SAG THE BOUNDARY SOUTH A BIT LATER MONDAY TO TUESDAY...BUT UNCERTAINTY DOES EXIST IF THIS WILL BE POSSIBLE GIVEN LITTLE PUSH WITH WEAK NW UPPER FLOW...AS WELL AS WEAKENING BOUNDARY SUPPORT. POPS WILL STILL BE IN THE FORECAST TUESDAY BUT A BIT LOWER. TUESDAY NIGHT TO WEDNESDAY... OVERALL PRECIP CHANCES DRIFT A BIT MORE SOUTH WITH LATEST MODEL RUNS...DRIFTING THE BOUNDARY SOUTH...BUT UNCERTAINTY REMAINS HOW FAR THIS WILL GO. CURRENT TRENDS WILL KEEP THIS BUT FINE TINING WILL OCCUR. TEMPERATURES WILL COOL A BIT IN THOSE AREAS WITH CLOUDS AND RAIN...AND BE MUCH CLOSER TO NORMAL VALUES. && .LONG TERM...THURSDAY THROUGH SUNDAY LARGE UPPER TROUGH OVER THE EASTERN CONUS WILL BEGIN TO SHIFT EAST...ALLOWING A SHARP UPPER RIDGE OVER THE CENTRAL CONUS TO SHIFT EAST AS WELL. HAVE TRENDED POPS DOWNWARD AS ANY REMNANT BOUNDARIES THAT WOULD BE A FOCUS FOR PRECIP SHOULD BE SOUTH OF THE AREA...AND ANY UPPER IMPULSES IN THE DEPARTING N/NW UPPER FLOW SHOULD BE FAR ENOUGH EAST AS TO NOT SPARK OFF ANY PRECIP IN THE CWA. THERE ARE SOME DIFFERENCES HOWEVER AS THE GFS ALLOWS AN UPPER LEVEL IMPULSE TO PROPAGATE EASTWARD BENEATH THE RIDGE...WHICH IN TURN DOES CREATE WIDESPREAD SHOWERS ON SAT. AGAIN...SIDED WITH THE DRIER SIDE OF GUIDANCE FOR THE LONG TERM. TEMPERATURE WISE...HIGHS SHOULD BE AROUND OR SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 89 67 86 / 40 40 20 20 CAMDEN AR 70 91 71 91 / 10 20 30 30 HARRISON AR 68 88 66 85 / 60 40 10 10 HOT SPRINGS AR 71 91 72 89 / 10 30 30 30 LITTLE ROCK AR 72 90 71 89 / 20 30 30 30 MONTICELLO AR 72 92 72 90 / 10 20 30 30 MOUNT IDA AR 71 91 68 88 / 10 30 30 30 MOUNTAIN HOME AR 67 88 66 86 / 60 40 10 10 NEWPORT AR 68 90 68 87 / 40 40 20 20 PINE BLUFF AR 71 91 71 89 / 10 20 30 30 RUSSELLVILLE AR 68 89 70 88 / 20 30 20 20 SEARCY AR 70 90 69 87 / 20 40 20 20 STUTTGART AR 72 91 71 88 / 20 30 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUN 3 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY NORTH AND CENTRAL SECTIONS TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH ARKANSAS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. BEST RAIN CHANCES WILL BE THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THURSDAY. THIS WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THURSDAY. AN AREA OF LOW PRESSURE WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 401 PM CDT SUN JUN 3 2012 ARZ016-032130- INDEPENDENCE AR- 401 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR INDEPENDENCE COUNTY UNTIL 430 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MCHUE...OR 8 MILES SOUTH OF BATESVILLE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BATESVILLE... SALADO... NEWARK... MOOREFIELD... MAGNESS... SULPHUR ROCK... SANDTOWN... ROSIE... PFEIFFER... HUTCHINSON... HUFF... GRAY... GAINESBORO... CORD... CHARLOTTE... RAMSEY HILL... MT ZION... MCHUE... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3592 9163 3580 9129 3554 9155 3561 9171 TIME...MOT...LOC 2101Z 211DEG 14KT 3567 9161 62
The Springfield radar (KSGF), 121 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
18 thunderstorm wind, 13 hail. Local standard time, as filed.
Several trees were reported down in Piercetown.
Multiple trees were downed in Clinton.
Several trees were blown down. One of the trees landed on the porch of a house.
At the Holley Mountain Airpark, part of a hangar roof was blown off, and the windsock mast, a fence, and trees were blown down. The airport was closed for nearly 24 hours while tree debris was removed from the runway.
Thousands of trees were snapped off, uprooted and/or blown down within a seven mile radius of Shirley. Several trees fell on houses. Shingles were taken off of roofs and metal off of barns. Outbuildings were damaged and a vehicle was trapped by fallen power lines.
Trees were blown down and some minor damage to a structure was reported.
Trees were blown down in the Greers Ferry Lake area. A tree limb fell on a power line.
Multiple trees were blown down at the Devils Fork Recreation Area.
Several trees were blown down.
Trees were blown down.
Trees were blown down.
Numerous trees and power lines were blown down. Some of the trees fell on houses.
Several trees were blown down.
Trees were blown down on Jackson 1, 2, and 8.
Multiple tree limbs were downed with some damage to a roof.
A tree was downed on Winter Creek Drive near Arkansas 89.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374738, 374752, 374759, 374739, 374740, 374742, 374751, 375226, 375228, 374763, 374743, 374753, 374758, 375219, 374744, 374756, 376244, 376243, 374754, 374746, 374755, 374745, 374761, 376245, 374760, 374747, 374748, 374762, 374749, 374750, 374757.